[Pneumocystis carinii pneumonia. Complications of cytotoxic treatment in a systemic vasculitis]

An Med Interna. 1995 Nov;12(11):555-6.
[Article in Spanish]

Abstract

We report a patient with systemic vasculitis who developed a Pneumocystis carinii pneumonia whilst he was on steroid n cyclophosphamide treatment. Severe lymphopenia was noted with a CD4 count of 0.023 x10(9)/1 with no evidence of Human Immunodeficiency virus infection. A literature review of recent reports about this particular topic reveals that the development of lymphopenia in patients under immunosuppressor treatment is a fact of a paramount importance. In that sense, a periodic monitorization of both the granulocyte and the lymphocyte count is widely recommended in patients under cytotoxic treatment. A dose adjustment or even suppression of drug administration would be necessary if severe lymphopenia was observed.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Aged
  • Anti-Inflammatory Agents / therapeutic use*
  • Cyclophosphamide / therapeutic use*
  • Humans
  • Immunocompromised Host
  • Immunosuppressive Agents / therapeutic use*
  • Male
  • Pneumonia, Pneumocystis / etiology*
  • Prednisone / therapeutic use*
  • Vasculitis, Leukocytoclastic, Cutaneous / drug therapy*

Substances

  • Anti-Inflammatory Agents
  • Immunosuppressive Agents
  • Cyclophosphamide
  • Prednisone